MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Catalog Number HBD-W-8-9-10
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation findings: an evaluation of the photo provided to aid the investigation showed multiple kinks in the catheter, confirming the customer allegation.Our laboratory evaluation of the product said to be involved determined that there were multiple kinks and cracks in the catheter.The pre-loaded wire guide was not included in the return.A functional test could not be performed due to the condition of the returned device.A visual examination of the returned device showed kinks and cracks in the catheter.Kinks were observed in the catheter approximately 10 cm and 12 cm from the distal end.Cracks were observed in the catheter approximately 64.9 cm, 103 cm, 124.3 cm and 234.5 cm.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual prior to use testing conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Damage to the catheter can occur if the device experiences excessive pressure during general handling.Prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the physician chose a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic (hbd-w).The catheter was kinked in several places as the customer opened the packaging.They used a different hbd-w without any problems.There was no reportable information at this time.The device was received for evaluation on 12-oct-2018 and was found to have multiple cracks in the blue catheter.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8043293
Report Number1037905-2018-00511
Device Sequence Number1643574
Product Code KNQ
UDI-Device Identifier00827002517998
UDI-Public(01)00827002517998(17)210226(10)W4036434
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Catalogue NumberHBD-W-8-9-10
Device Lot NumberW4036434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1